Group photo
Author:
SUZIEQ963 Posts: 28
7/9/17 10:28 P

Send Private Message
Reply
I had chemo and Herceptin I did not gain weight. I ate a whole food plant based diet, no processed food. Fruit and veggies never bothered my stomach, felt good eating healthy. When I started Tamoxifen I was hungry all the time, had to really watch what I ate. I'm 20 lbs. less then when I started treatment, I highly recommend eating whole plant foods diet, I'm feeling great now no more aches and pains. It has been two years since I was diagnosed Feeling Great now. Exercise really helps too. Walking DVDs helped to build my strength back.


APONI_KB's Photo APONI_KB Posts: 499
6/3/17 9:49 A

My SparkPage
Send Private Message
Reply
oh I'm there with you

I spent the whole cancer year eating whatever I could keep down then the whole after cancer year doing the same so now I'm paying for it.

"There's so much to discover,
think how much wiser we'll
be at the end of all this"
doctor who



 Pounds lost: 13.5 
0
9.75
19.5
29.25
39
MARYJEANSL's Photo MARYJEANSL Posts: 106
6/1/17 7:07 P

My SparkPage
Send Private Message
Reply
My son's acne went away totally while he was on chemo. One of his oncologists told me that it was because inflammatory cells were much lower because of the chemo. So I asked, what sort of inflammatory cells, and he said, "White blood cells, for one." So.....just a guess on my part because of what he said, but I would guess that your skin condition is a result of inflammatory cells, perhaps white blood cells. Did you ever ask a dermatologist?

CARO488's Photo CARO488 Posts: 963
5/5/16 9:20 P

My SparkPage
Send Private Message
Reply
Before chemo, I had a skin condition that resulted in dry, flaky patches on my palms and fingers. Sometimes they would crack open. Chemo made it all go away. Now, 10 years later, it is back in my palms and one finger.

Check with your doctor next time you go for a treatment. Perhaps it is something they know as a side-effect.

Dance like no one is looking.

Love like you've never been hurt.

Live like you'll never die.


 Pounds lost: 4.0 
0
15.25
30.5
45.75
61
KEEPGOINGGIRL2's Photo KEEPGOINGGIRL2 Posts: 105
5/4/16 9:40 P

My SparkPage
Send Private Message
Reply
I have had only 2 rounds of chemo with Herpicin and I have noticed my weight fluctuating and creeping upward. I have stayed within my range and was getting upset. Thank you for the information that it is probably the chemo..I have it every 3 weeks along with 2 other agents.Has anyone had issues with peeling skin on their hands?

TIGERSEYEHEART's Photo TIGERSEYEHEART Posts: 3,336
2/23/16 11:06 A

My SparkPage
Send Private Message
Reply
Caro, thank you so much for that link. It works now - on the third attempt. Third time is a charm! emoticon

I think the most important message from the thread you posted and from what you say, Stanner, is that we all react differently to the treatment. I'm relieved to hear that there are others who have gained on Herceptin, because that means there is an end in sight. I finish Herceptin in September, so have to hang in there for a lot longer yet. I'm eating much less than usual, so should be losing. I'll just have to cut back even more and exercise even more.

On the bright side, my hair has grown in and I had my first haircut last week. It was just a partial haircut on the back from the tips of my ears to my neck. But for the first time since last July, when I had my hair shaved for chemo, I love my hair! Here are some pics of it growing in. It used to be long and straight. Now it's short and curly!







Edited by: TIGERSEYEHEART at: 2/23/2016 (11:07)
STANNER3's Photo STANNER3 Posts: 2,459
2/20/16 9:25 P

My SparkPage
Send Private Message
Reply
I was on Herceptin for a year and did have weight gain, but never really blamed it on the Herceptin, my problem was that once I finished with chemo and food started to taste really good again.......I was sunk!! Interesting, though, I guess it could have contributed!!

Suzanne

That which does not kill us makes us stronger.

Phil. 4:13 "I can do all things through Christ who strengthens me."

"A pessimist sees the difficulty in every opportunity; An optimist sees the opportunity in every difficulty. Winston Churchill

"Victory is not found in the ease of our circumstances, nor in the strength of our own resources, but in the presence of the Lord, who is with us" Roy Lessin


 Pounds lost: 7.4 
0
5
10
15
20
CARO488's Photo CARO488 Posts: 963
2/20/16 12:01 P

My SparkPage
Send Private Message
Reply
tinyurl.com/zhvcwu9

Dance like no one is looking.

Love like you've never been hurt.

Live like you'll never die.


 Pounds lost: 4.0 
0
15.25
30.5
45.75
61
CARO488's Photo CARO488 Posts: 963
2/20/16 11:56 A

My SparkPage
Send Private Message
Reply
copy and paste this link. It works.


http://tinyurl.com/zhvcwu9

Edited by: CARO488 at: 2/20/2016 (11:59)
Dance like no one is looking.

Love like you've never been hurt.

Live like you'll never die.


 Pounds lost: 4.0 
0
15.25
30.5
45.75
61
TIGERSEYEHEART's Photo TIGERSEYEHEART Posts: 3,336
2/20/16 9:20 A

My SparkPage
Send Private Message
Reply
Caro, thanks for your reply. I am not taking steroids any more, but I took them in the summertime. The link you gave doesn't work. Could you try again, please?

CARO488's Photo CARO488 Posts: 963
2/19/16 6:09 P

My SparkPage
Send Private Message
Reply
other people comment on weight gain with Herceptin
https://community.breastcancer.org/forum
/80/topics/729000


Dance like no one is looking.

Love like you've never been hurt.

Live like you'll never die.


 Pounds lost: 4.0 
0
15.25
30.5
45.75
61
CARO488's Photo CARO488 Posts: 963
2/19/16 6:07 P

My SparkPage
Send Private Message
Reply
I don't know about Herceptin, though I had a full series of it, over a year, I think. I did, however gain about 30 pounds over a two-year period.I always blamed the steroids they gave me with my treatments. When I tried to discuss weight gain with my doctor or nurses, they just said, "Be thankful you're not losing."

Dance like no one is looking.

Love like you've never been hurt.

Live like you'll never die.


 Pounds lost: 4.0 
0
15.25
30.5
45.75
61
TIGERSEYEHEART's Photo TIGERSEYEHEART Posts: 3,336
2/19/16 2:37 P

My SparkPage
Send Private Message
Reply
Hi. I think Herceptin is causing weight gain, but the sites that show side effects say that it causes weight loss. I only found a few short threads in cancer forums where some women reported weight gain, so I'm not sure it's the Herceptin. Does anyone have experience with weight gain on Herceptin? I'm seeing my oncologist this Wed, and would like to be able to talk to her about this with a bit of knowledge.

Page: 1 of (1)  

Report Innappropriate Post

Other Breast Cancer Survivors and Those Who Care General Team Discussion Forum Posts

Topics:
Last Post:
6/8/2017 11:56:27 AM
5/19/2017 2:56:01 PM
6/4/2017 10:35:03 AM
4/15/2018 1:53:47 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x17755x63710939

Review our Community Guidelines